Doctor insights on:
Could Surgery Help To Cure My Tardive Dyskinesia
Dyskinesia is dimin-: ished control of voluntary movements with involuntary spasmodic movements; e.g., hand tremors, uncontrollable movement of upper body or lower extremities from neurological disorders. Tardive Dyskinesia is involuntary movements; e.g., facial grimacing, jaw swinging, repetitive chewing, tongue thrusting &/or finger movements from long-term use of antipsychotic medications in 10-20% of patients. ...Read more
Tardive dyskinesia: Is treated with either Benadryl or Cogentin by the physician who prescribed the neuroleptic medication. The physician will certainly want to know about this side effect to be able to monitor response to medication & make decisions about changing the neuroleptic depending on the response. ...Read more
Asked question about Tardive Dyskinesia & Adderall/Ritalin. How would those meds cause TD? Now i'm really afraid to take my medication. Help?
Tardive Dyskinesia: Tardive dyskinesia is a parkinson's-like movement disorder usually caused by neuroleptics but has been reported to be caused by over 50 meds including prolonged use of adderall and Ritalin as well as caffein. TD results from an excessive amount of the brain chemical Dopamine or excessively sensitive receptors for Dopamine. All meds have risks. Take meds that help more than they can potential hurt ...Read more
Is it true that ritalin and Adderall can cause tardive dyskinesia? I thought only anti-emetics and anti-psychotics could do this.
Tardive dyskinesia: Tardive dyskinesia is a permanent uncontrolled twitching of the mouth, tongue and lips. Usually caused by hypersensitivity of Dopamine receptors in the substantia nigra in the brain stem after long term use of anti-psychotic medications. Adderall can cause uncontrolled tics or twitching of the mouth and tongue (dystonia) but these symptoms resolve by stopping the medication. ...Read more
Tardive dyskinesia: Tardive dyskinesia is most often a side effect of the use of antipsychotic medications when weaned, but can occur during treatment. If recognized early it may be temporary if the medication is discontinued. The symptoms can result from an excessive amount of the brain chemical Dopamine or excessively sensitive receptors for Dopamine present on certain brain cells involved in movement. ...Read moreSee 1 more doctor answer
Tardive dyskinesia: TD is an abnormal involuntary movement disorder. These movements vary in severity ranging from extremely mild -- where symptoms are hardly noticeable -- to more severe cases involving difficulty in swallowing (dysphagia). Some cases can be cosmetically disfiguring. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- What could i do to help my broken leg heal faster?
- Could not wearing underwear help me cure my prostate infection
- Could i take prednisone to help heal from back surgery
- Ask a doctor a question free online
- What could i do to help my hand fracture heal?
- What could i do to help my parent who is depressed due to a broken hip?
- What could i do to help my elbow fracture heal?
- What vitamins help blood flow to my penis?
- Talk to a neurologist online